Q:

Can taking antibiotics cause thrush?

A:

Quick Answer

Unless precautions are taken, taking antibiotcs can cause a number of infections, including oral thrush. Thrush is a form of fungal infection caused by Candida albicans. Wide-spectrum antibiotics kill most of the bacteria in the body, including the beneficial bacteria that keep Candida albicans under control.

Know More
Can taking antibiotics cause thrush?
Credit: Tek Image Science Photo Library Getty Images

Full Answer

According to Michigan State University, thrush is a serious concern in those with compromised immune systems from diseases such as HIV, cancer or lupus. Often, these patients are given antifungals in addition to antibiotics. In normal patients, eating yogurt with live cultures or taking probiotics during a course of antibiotics can help prevent thrush or other yeast infections.

Learn More

Related Questions

  • Q:

    Do blood thinners make you cold?

    A:

    According to an article in The New York Times, taking a blood thinner will not make a person feel colder than she would otherwise. In general, the blood's level of thickness, whether affected by medication or not, has no relevance to a person's experience of heat or cold.

    Full Answer >
    Filed Under:
  • Q:

    What are cautions of a d-panthenol injection?

    A:

    Patients who receive an injection of d-panthenol (dexpanthenol) after abdominal surgery may have allergic reactions if they also take antibiotics, narcotics or barbiturates, according to the U.S. National Library of Medicine. The Food and Drug Administration has not approved d-panthenol for human use in the United States. Dexpanthenol has been approved for use in dogs, cats and horses as a treatment for various disorders.

    Full Answer >
    Filed Under:
  • Q:

    Do antibiotics make you tired?

    A:

    Tiredness is not listed as a general side effect of taking antibiotics, according to Drugs.com. However, quinolones, a type of antibiotic used to treat a wide range of conditions, do list lethargy as a potential side effect.

    Full Answer >
    Filed Under:
  • Q:

    What are the negative effects of baking soda?

    A:

    According to Dr. Sircus, baking soda, or sodium bicarbonate, taken at high doses can cause headaches, nausea and irritability. Muscle weakness, confusion, swelling of the feet and ankles, black tar-like stools and vomit that resembles coffee grounds are also negative effects caused by baking soda. Used as an antacid, baking soda can react with other medications, making it important to discuss all medicines and supplements being taken to a doctor.

    Full Answer >
    Filed Under:

Explore